# SDR 98ZZZX3065

- Difficulty date: July 22, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5499J
- Make and model: Cessna 310R
- Aircraft serial: 310R0297
- Engine: Cont IO520M
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: 646277
- Condition: Spalled
- Location: Exhaust
- Part time: 1,384 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING OIL CHANGE, NOTICED METAL PARTICLES IN FILTER.  SENT TO CONTINENTAL AND WAS FOUND TO BE LIFTER PIECES.  REMOVED ENGINE FROM SERVICE.  HAVE HAD 7 ENGINES WITH PRE-MATURE LIFTER-CAM FAILURE.  SUBMITTER STATED THERE ARE 29 SDR'S ON THE SAME LIFTER PART NUMBER THAT WERE FOUND THROUGH FSDO.  SUBMITTER IS USING 15W-50 WEIGHT OIL AND THEY ARE SWITCHING TO 100-50 WEIGHT OIL ASAP.  CALLS TO CONTINENTAL, THEY DO NOT SEE THAT MANY PROBLEMS WITH LIFTERS.
